Vol 9: Incidence and Determinants of Nevirapine and Efavirenz-Related Skin Rashes in West Africans: Nevirapines EpitaphReport as inadecuate



 Vol 9: Incidence and Determinants of Nevirapine and Efavirenz-Related Skin Rashes in West Africans: Nevirapines Epitaph


Vol 9: Incidence and Determinants of Nevirapine and Efavirenz-Related Skin Rashes in West Africans: Nevirapines Epitaph - Download this document for free, or read online. Document in PDF available to download.

Download or read this book online for free in PDF: Vol 9: Incidence and Determinants of Nevirapine and Efavirenz-Related Skin Rashes in West Africans: Nevirapines Epitaph
This article is from PLoS ONE, volume 9.AbstractNon-nucleoside reverse transcriptase inhibitor NNRTI associated rash is common and frequently leads to discontinuation of NNRTIs. This study assessed the risk of developing rashes and discontinuing NNRTIs and associated factors in a large clinic in central Ghana. In this retrospective cohort study, clinical data were obtained in patients starting efavirenz or nevirapine between 2004–2010. Factors associated with rashes were explored using a multivariate Cox proportional hazards regression model. Of 3,999 patients who started NNRTI-based ART, 281 7.0% experienced at least one episode of NNRTI-related rash with an incidence of 2.63 events-100 person-years, occurring in 10.2% and 5.6% of patients taking nevirapine and efavirenz respectively. Most rashes 94% were grade 1 or 2 and were reported a median of 2 months following initiation of ART. In multivariate analysis developing a rash was associated with nevirapine use aHR 1.67, 95% CI 1.28–2.10, female gender aHR of 1.39, 95% CI 1.01–1.92 and lower baseline CD4 counts aHR 0.88, 95% CI 0.82–0.95 per 50 cells-mm3 increment. Patients with nevirapine-associated rash were 11 times more likely to discontinue treatment as patients with efavirenz-associated rash. In contrast to findings in other studies, NNRTI-associated rashes in Ghanaians appear more common in patients with lower baseline CD4 counts. Given the increased frequency of rashes with nevirapine and subsequent discontinuations in many patients, along with other treatment-limiting toxicities, this provides further impetus for the replacement of nevirapine by efavirenz as the first-line NNRTI treatment of choice in Africa.



Author: Sarfo, Fred Stephen; Sarfo, Maame Anima; Norman, Betty; Phillips, Richard; Chadwick, David

Source: https://archive.org/



DOWNLOAD PDF




Related documents